Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Effectivity of dynatomic cycles for morphisms of projective varieties using deformation theory


Author: Benjamin Hutz
Journal: Proc. Amer. Math. Soc. 140 (2012), 3507-3514
MSC (2010): Primary 37P35, 37P55
DOI: https://doi.org/10.1090/S0002-9939-2012-11192-X
Published electronically: February 22, 2012
MathSciNet review: 2929019
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given an endomorphism of a projective variety, by intersecting the graph and the diagonal varieties we can determine the set of periodic points. In an effort to determine the periodic points of a given minimal period, we follow a construction similar to cyclotomic polynomials. The resulting zero-cycle is called a dynatomic cycle, and the points in its support are called formal periodic points. This article gives a proof of the effectivity of dynatomic cycles for morphisms of projective varieties using methods from deformation theory.


References [Enhancements On Off] (What's this?)

  • 1. John P. D'Angelo.
    Several Complex Variables and the Geometry of Real Hypersurfaces.
    Studies in Advanced Mathematics. CRC Press, 1993. MR 1224231 (94i:32022)
  • 2. David Eisenbud.
    Commutative Algebra, volume 150 of Graduate Texts in Mathematics.
    Springer-Verlag, 2004. MR 1322960 (97a:13001)
  • 3. William Fulton.
    Intersection Theory, 2nd edition.
    Springer-Verlag, 1998. MR 1644323 (99d:14003)
  • 4. Robin Hartshorne.
    Algebraic Geometry, volume 52 of Graduate Texts in Mathematics.
    Springer-Verlag, 1977. MR 0463157 (57:3116)
  • 5. Benjamin Hutz.
    Dynatomic cycles for morphisms of projective varieties.
    New York J. Math., 16:125-159, 2010. MR 2657371 (2011f:37161)
  • 6. Robert Lazarsfeld.
    Excess intersection of divisors.
    Comp. Math., 43(3):281-296, 1981. MR 632430 (83e:14004)
  • 7. Patrick Morton.
    Arithmetic properties of periodic points of quadratic maps.
    Acta Arith., 62:343-372, 1992. MR 1199627 (93k:12004)
  • 8. Patrick Morton and Pratiksha Patel.
    The Galois theory of periodic points of polynomial maps.
    Proc. London Math. Soc., 68:225-263, 1994. MR 1253503 (94i:11090)
  • 9. Patrick Morton and Joseph H. Silverman.
    Periodic points, multiplicities, and dynamical units.
    J. Reine Angew. Math., 461:81-122, 1995. MR 1324210 (96b:11090)
  • 10. Jean-Pierre Serre.
    Local Algebra.
    Springer-Verlag, 2000. MR 1771925 (2001b:13001)
  • 11. Joseph H. Silverman.
    Rational points on $ K3$ surfaces: a new canonical height.
    Invent. Math., 105:347-373, 1991. MR 1115546 (92k:14025)
  • 12. Joseph H. Silverman.
    The Arithmetic of Dynamical Systems, volume 241 of Graduate Texts in Mathematics.
    Springer-Verlag, New York, 2007. MR 2316407 (2008c:11002)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37P35, 37P55

Retrieve articles in all journals with MSC (2010): 37P35, 37P55


Additional Information

Benjamin Hutz
Affiliation: The Graduate Center, The City University of New York, New York, New York 10016
Email: bhutz@gc.cuny.edu

DOI: https://doi.org/10.1090/S0002-9939-2012-11192-X
Keywords: Periodic point, dynatomic polynomial, dynamical system
Received by editor(s): November 29, 2010
Received by editor(s) in revised form: March 14, 2011, and April 10, 2011
Published electronically: February 22, 2012
Communicated by: Matthew A. Papanikolas
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society